Missouri, 2006

Damaging Wind in Missouri, July 14, 2006

July 14, 2006 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 13, 8:08 PM CST, 5 hours 42 minutes earlier.

Area forecast discussion, Jul 13, 8:08 PM CST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
908 PM CDT THU JUL 13 2006

...UPDATED SHORT TERM DISCUSSION...
...FLASH FLOOD WATCH WILL BE ISSUED SHORTLY...

.UPDATE...

MODIFIED 00Z SOUNDINGS AND SPC MESOANALYSIS DATA INDICATE THAT
BOUNDARY LAYER BASED CONVECTION INHIBITION IS QUICKLY
INCREASING...AND RADAR TRENDS SEEM TO MATCH THIS TREND WITH OUTFLOW
BOUNDARY SURGING WELL AHEAD OF THE CONVECTION WHERE ITS LAYING OUT
EAST-WEST. WHERE CONVECTIVE LINE IS MORE ORIENTED PERPENDICULAR TO
THE UPPER FLOW CONVECTION HAS BEEN ABLE TO MAINTAIN ITS INTENSITY
BETTER OVER NORTH CENTRAL MISSOURI. SEVERE THREAT HAS GREATLY
DIMINISHED IN OUR CWA AND HWO WAS UPDATED A BIT EARLIER TO TONE DOWN
THE SEVERE THREAT CONSIDERABLY.

REGIONAL PROFILER NETWORK INDICATES THAT LOW LEVEL WINDS ARE
BEGINNING TO INCREASING OVER A LARGE PORTION OF THE SOUTH CENTRAL
PLAINS WITH 30KT 850MB WINDS ALREADY EVIDENT ON THE NEODESHA
PROFILER AT 1KM AGL. THIS BROAD SOUTHERLY LOW LEVEL WIND MAXIMA WILL
INTERSECT THE OUTFLOW BOUNDARY OVER NORTHERN KANSAS INTO NORTHWEST
MISSOURI AND SHOULD CONTINUE TO PROMOTE DEVELOPMENT OF AT LEAST
SCATTERED ELEVATED CONVECTION. AS OUTFLOW SLOWLY MEANDERS SOUTHWARD
THE EAST-WEST ORIENTED ELEVATED CONVECTION SHOULD ALSO SAG SOUTHWARD
INTO OUT NORTHERN CWA

OVERNIGHT. GIVEN THE HIGH PRECIPITABLE WATER VALUES AND INCREASING
LIKELIHOOD THAT CONVECTION WILL LAY OUT ACROSS OUR NORTHERN CWA
OVERNIGHT...NOT TO MENTION STRONGER THAN FORECAST SOUTHERLY LOW
LEVEL FLOW ALREADY EVIDENT ON THE REGIONAL PROFILER NETWORK WILL GO
AHEAD AND ISSUE A FLASH FLOOD WATCH FOR PORTIONS OF OUR NORTHERN AND
EASTERN CWA. THE COUNTY CONFIGURATION WILL BE SOMEWHAT CONTORTED
SINCE PORTIONS OF OUR NORTHERN CWA LARGELY MISSED OUT ON THE LAST
HEAVY RAINFALL EVENT AND HAVE FAIRLY HIGH FLASH FLOOD GUIDANCE.

WILL HAVE UPDATED GRIDS/TEXT AND FFA OUT SHORTLY.

IZZI

&&

.UPDATE...//ISSUED AT 711 PM CDT THU JUL 13 2006//

COMPLEX FORECAST FOR THIS EVENING INTO THE OVERNIGHT HOURS. MCS NEAR
IA/MO/NE BORDER REGION HAS DEVELOPED A FAIRLY STRONG COLD
POOL/MESO-HIGH WITH MCS SHOWING SIGNS OF BECOMING FORWARD
PROPAGATING. DCAPE VALUES ACROSS THIS REGION ARE HIGH 1000-1500 J/KG
WHICH SHOULD CONTINUE TO PROMOTE STRONG EVAPORATIVE COOLING/COLD
POOL DEVELOPMENT. STRONGEST INSTABILITY/POOLING OF LOW LEVEL
MOISTURE AHEAD OF THE MCS EXISTS IN A NORTH-SOUTH AXIS GENERALLY
ALONG THE KS/MO BORDER. EXPECT MCS TO CONTINUE TO BUILD SOUTHWARD
INTO THIS AXIS OF MAXIMUM INSTABILITY //AS REFERENCED IN RECENT
SWOMCD// THOUGH STILL UNSURE WHETHER CONVECTION WILL BE ABLE TO
MAINTAIN ITS CURRENT INTENSITY AS IT MOVES INTO AN ENVIRONMENT WITH
MUCH WEAKER AMBIENT SHEAR. IF WELL DEVELOPED MCV CAN DEVELOP THIS
COULD HELP AUGMENT THE LACK OF BACKGROUND ENVIRONMENTAL SHEAR AND
ALLOW CONVECTION TO REMAIN INTENSE. HAIL THREAT SHOULD BE MINIMAL
GIVEN THE ALREADY WELL ORGANIZED LINEAR NATURE OF THE CONVECTION AND
FREEZING LEVELS ABOVE 15000FT WITH WEAK SHEAR.

ALSO CONCERNED ABOUT THE POTENTIAL FOR LOCALLY RAINFALL AND FLASH
FLOODING TONIGHT GIVEN VERY MOIST ENVIRONMENT (PWATS 1.80+ OR ABOUT
150% OF NORMAL). RUC INDICATES THAT MAGNITUDE OF CORFIDI VECTORS
COULD FALL TO 5-15KT RANGE LATE TONIGHT SO ANY CONVECTION BUILDING
ON THE BACK EDGE OF THE MCS COULD HAVE A RATHER SLOW PROPAGATION
POSSIBLY ENHANCING THE FLASH FLOOD THREAT. ONE HOUR PRECIP ESTIMATES
FROM REGIONAL 88D NETWORK INDICATES THAT THESE STORMS ARE PRODUCING
HOURLY RAINFALL AMOUNTS OF 1.5-2.0+/HR. ONE HOUR FLASH FLOOD
GUIDANCE IS GENERALLY 1.5-1.75 OVER ABOUT THE NORTHEAST HALF OF OUR
CWA...SO IF CONVECTION MAINTAINS ITS CURRENT INTENSITY THE THREAT OF
FLASH FLOODING WOULD EXIST TONIGHT. WILL MONITOR CONVECTIVE TRENDS
OVER THE NEXT HOUR OR SO AND WILL CONSIDER A FLASH FLOOD WATCH BY
02Z IF CONVECTION DOESNT BEGIN A DOWNWARD SWING IN INTENSITY.

IZZI

&&

.DISCUSSION...//ISSUED AT 140 PM CDT THU JUL 13 2006//

THREE WEAK CIRCULATIONS EVIDENT ON SATELLITE IMAGERY THIS AFTERNOON
WHICH WILL PLAY A ROLE IN THE LATE AFTERNOON/EARLY EVENING TIME
PERIOD. ALTHOUGH INSTABILITY PARAMETERS AND SHEAR VALUES ARE WEAK
AND A CAPPING INVERSION REMAINS ACROSS PORTIONS OF THE OZARKS THIS
AFTERNOON...ENOUGH LIFT WITH THESE CIRCULATION MAY ALLOW FOR
ISOLATED THUNDERSTORMS TO DEVELOP. EVEN AT 130 PM...SCATTERED
SHOWERS WERE MOVING INTO THE SPRINGFIELD AREA. WET MICROBURST
SEVERITY INDEX REMAINS HIGH ENOUGH...ESPECIALLY ACROSS CENTRAL
MISSOURI TO LEAVE IN ISOLATED SEVERE THUNDERSTORMS DURING THE
AFTERNOON HOURS. BUT AGAIN...DONT EXPECT ANYTHING TOO WIDESPREAD.

AFTER SUNSET...OUR ATTENTION TURNS TO OUR NORTHWEST AS A COMPLEX OF
THUNDERSTORMS ALREADY DEVELOPING ACROSS EASTERN NEBRASKA...HAS A
STRONG INFLUENCE IN THE OVERNIGHT RAINFALL CHANCES AND SEVERE
WEATHER POSSIBILITIES. ALREADY UPDATED AFTERNOON HWO ON THE SEVERE
CHANCES...BUT THE OVERALL LOW LEVEL JET AXIS AND HOW STRONG THE COLD
POOL DEVELOPS WILL INFLUENCE HOW FAR SOUTH THE COMPLEX MOVES...AND
THE TOTAL PRECIPITATION AMOUNTS. HAVE ALREADY INCREASED RAINFALL
CHANCES TO 60/70% ACROSS THE LAKE OF THE OZARKS...AND WEST CENTRAL
MISSOURI. LATER SHIFTS WILL NEED TO LOOK OVER LOW LEVEL PARAMETERS
AND IF RAINFALL CHANCES NEED TO BE INCREASED ACROSS THE REMAINDER OF
THE FORECAST AREA. LATEST WRF DOES HAVE A GOOD ORIENTATION OF THE
COMPLEX DEVELOPING ACROSS NEBRASKA WHICH TAKES THIS AREA OF
PRECIPITATION SOUTHEAST TOWARD ARE NORTHWEST FORECAST BY 06Z. IT
THEN BREAKS UP THE PRECIPITATION PATTERN ACROSS THE OZARKS...WITH
THE MAIN LOW LEVEL JET AXIS FURTHER NORTHEAST ACROSS EASTERN
MISSOURI. THEREFORE...WILL KEEP LOW CHANCES ACROSS THE FORECAST AREA
ON FRIDAY...ESPECIALLY FOR OUR EASTERN FORECAST AREA.

EXTENDED OUTLOOK REMAINS UNCHANGED WITH THE HOT AND HUMID CONDITIONS
CONTINUING. EVEN THOUGH SOME OF THE ENSEMBLES INDICATE HIGHS NEAR
100 DEGREES AT SPRINGFIELD...THE RECENT WET WEATHER...COMBINED WITH
THE 85H THERMAL RIDGE NORTHWEST OF OUR REGION...MID 90S WILL BE
MORE COMMON. THE BEST CHANCE OF 100 DEGREE TEMPERATURES WILL BE
ACROSS EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI WHERE THIS
REGION WILL BE MORE INFLUENCED BY THE 85H THERMAL RIDGE.
HOWEVER...AT THE SAME TIME...HUMIDITY LEVELS WILL REMAIN HIGH ENOUGH
FOR HEAT INDICES TO AVERAGE 98 TO 108 DEGREES DURING THE AFTERNOON
AND EARLY EVENING TIME PERIOD.

WITH THE MEAN UPPER WAVE PATTERN CONSISTENT WITH A SUMMER TYPE
REGIME...DONT EXPECT MUCH IN THE WAY OF HIGH PRECIPITATION CHANCES
FOR THE NEXT 7 TO 10 DAYS...AND POSSIBLY BEYOND THIS PERIOD. NCEP
LONGER RANGE DISCUSSION REMAINS UNCHANGED WITH THE 8-14 DAY PERIOD
CONTINUED DRY WITH ABOVE AVERAGE TEMPERATURES. THE AVERAGE HIGH
TEMPERATURES FOR MID JULY ARE AROUND 92 DEGREES. JLT

&&

.AVIATION...

FOR THE 00Z TAFS...LARGE CLUSTER OF SHRA/TSRA OVER SOUTHEASTERN
NEBRASKA AND FAR NORTHWEST MISSOURI COULD DIVE SOUTH-SOUTHEASTWARD
INTO THE REGION LATE THIS EVENING INTO THE OVERNIGHT HOURS. SEE
UPDATED SHORT TERM DISCUSSION FOR FURTHER INFORMATION ON EXPECTED/
POSSIBLE EVOLUTION OF THUNDERSTORMS. IF THUNDERSTORMS DO MAKE IT
INTO THE TERMINALS TIMING WILL LIKELY BE AFTER 05Z-06Z WITH A PERIOD
OF IFR CONDITIONS WITH GUSTY WINDS AND +RA POSSIBLE. GIVEN
UNCERTAINTIES MAINTAINED VFR CONDITIONS FOR NOW AND WILL RE-ASSESS
AND AMEND TAFS LATER THIS EVENING AS THUNDERSTORM EVOLUTION BECOMES
CLEARER. AFTER THUNDERSTORM CHANCES TONIGHT LOOKS LIKE A QUIETER
WEATHER DAY FRIDAY WITH VFR CONDITIONS AND NORTHWEST WINDS USHERING
IN SLIGHTLY DRIER AIRMASS.

IZZI

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...FLASH FLOOD WATCH ROUGHLY NORTH/EAST OF A NEVADA TO HERMITAGE
     TO MARSHFIELD TO EMINENCE LINE UNTIL 12Z.
KS...FLASH FLOOD WATCH BOURBON COUNTY UNTIL 12Z.

WFO SGF
Hazardous weather outlook, Jul 13, 7:00 PM CST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
800 PM CDT THU JUL 13 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
800 PM CDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  NUMEROUS THUNDERSTORMS...ISOLATED STORMS MAY PRODUCE:
    TORRENTIAL RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING.
    LOCALLY DAMAGING WINDS OVER 60 MPH.
    AND FREQUENT CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS COULD BEGIN TO AFFECT FAR NORTHERN PORTIONS OF THE
  OUTLOOK AREA AFTER 10 PM...WITH THE THUNDERSTORM THREAT SPREADING
  SOUTHEASTWARD INTO THE OUTLOOK AREA OVERNIGHT. THE THREAT OF
  THUNDERSTORMS...INCLUDING THE POTENTIAL FOR ISOLATED SEVERE
  THUNDERSTORMS...IS GREATEST NORTHEAST OF A WARSAW TO EMINENCE
  LINE.

  DISCUSSION:

  THUNDERSTORMS OVER NORTHERN PORTIONS OF MISSOURI WILL SPREAD
  EASTWARD AND SOUTHEASTWARD AND COULD BEGIN TO AFFECT NORTHERN AND
  NORTHEASTERN PORTIONS OF THE OUTLOOK AREA LATE THIS EVENING INTO
  THE OVERNIGHT HOURS. WHILE AN ISOLATED SEVERE THUNDERSTORM CANNOT
  BE RULED OUT...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. DUE
  TO THE VERY MOIST AIRMASS IN PLACE SOME OF THE THUNDERSTORMS COULD
  PRODUCE TORRENTIAL DOWNPOURS OF ONE TO TWO INCHES IN AN HOUR OR
  LESS WHICH COULD LEAD TO LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  THUNDERSTORMS MAY LINGER INTO THE EARLY MORNING HOURS
  FRIDAY...HOWEVER SEVERE THUNDERSTORMS ARE NOT ANTICIPATED.

  HEAT INDICES AT OR ABOVE 100 DEGREES ARE ANTICIPATED THIS WEEKEND
  AND INTO NEXT WEEK FROM SOUTHEAST KANSAS AND FAR WESTERN MISSOURI
  NORTHEASTWARD INTO THE LAKE OF THE OZARKS REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

IZZI

In the hours before

Local storm report, Jul 13, 11:36 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1236 AM CDT FRI JUL 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 AM     NON-TSTM WND DMG DIXON                   37.99N 92.09W
07/14/2006                   PULASKI            MO   PUBLIC

            AN OUTFLOW BOUNDARY MOVED THROUGH THE AREA CAUSING BRIEF
            GUSTY WINDS THAT DOWNED A TREE AT 5TH AND WALNUT STREET.

&&

GAGAN
Local storm report, Jul 14, 1:47 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 AM CDT FRI JUL 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TSTM WND DMG     HALLOWELL               37.17N 95.00W
07/14/2006                   CHEROKEE           KS   EMERGENCY MNGR

            POWER LINES DOWN.

&&

DALBERT
Local storm report, Jul 14, 1:48 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
248 AM CDT FRI JUL 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TSTM WND DMG     HALLOWELL               37.17N 95.00W
07/14/2006                   CHEROKEE           KS   EMERGENCY MNGR

            POWER LINES DOWN. EMERGENCY MANAGER ESTIMATED 40 MPH
            WINDS IN COLUMBUS.

&&

DALBERT

The radar

The Springfield radar (KSGF), 82 km away, was scanning. The volume nearest the first event began at 07:47 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jasper

When
July 14, 1:50 AM CST
Where
Jasper County, Carthage
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.167, -94.317

Severe thunderstorm wind gusts downed several trees near the intersection of Highway 105 and Elm Street.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522938.